Alert archive / Pennsylvania / Wind Advisories in 2019
Wind Advisory 5, NWS State College, PA
NWS State College, PA issued this wind advisory at Mar 22, 2019, 4:19 AM EDT for 12 counties in Pennsylvania. It took effect at Mar 22, 2019, 1:00 PM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 22, 2019, 4:19 AM EDT (08:19 UTC)
- In effect from
- Mar 22, 2019, 1:00 PM EDT
- Expired
- Mar 22, 2019, 7:42 PM EDT
- In force
- 7 hr
- Issued by
- NWS State College, PA
Counties Adams County, PA, Bedford County, PA, Blair County, PA, Cambria County, PA, Cumberland County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Mifflin County, PA, Perry County, PA, Somerset County, PA
The radar
The State College radar (KCCX), 77 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 8.3 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 540 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 428 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
424 WWUS71 KCTP 220819 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 419 AM EDT Fri Mar 22 2019 PAZ024>028-033>036-056-063-064-222200- /O.NEW.KCTP.WI.Y.0005.190322T1700Z-190323T0900Z/ Cambria-Blair-Huntingdon-Mifflin-Juniata-Somerset-Bedford-Fulton- Franklin-Perry-Cumberland-Adams- Including the cities of Johnstown, Altoona, Huntingdon, Mount Union, Lewistown, Mifflintown, Somerset, Bedford, McConnellsburg, Chambersburg, Newport, Carlisle, and Gettysburg 419 AM EDT Fri Mar 22 2019 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 5 AM EDT SATURDAY... The National Weather Service in State College has issued a Wind Advisory, which is in effect from 1 PM this afternoon to 5 AM EDT Saturday. * WINDS...From the west 20 to 25 mph with gusts up to 50 mph. * IMPACTS...Power surges and localized power outages. Downed tree limbs. Unsecured outdoor objects will blow around. Driving may be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Review wind safety and preparedness information at weather.gov/safety/wind. && $$ MS/KF
2 follow-up statements
311 WWUS71 KCTP 222117 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 517 PM EDT Fri Mar 22 2019 PAZ024>028-033>036-056-063-064-230900- /O.CON.KCTP.WI.Y.0005.000000T0000Z-190323T0900Z/ Cambria-Blair-Huntingdon-Mifflin-Juniata-Somerset-Bedford-Fulton- Franklin-Perry-Cumberland-Adams- Including the cities of Johnstown, Altoona, Huntingdon, Mount Union, Lewistown, Mifflintown, Somerset, Bedford, McConnellsburg, Chambersburg, Newport, Carlisle, and Gettysburg 517 PM EDT Fri Mar 22 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SATURDAY... * WINDS...Northwest 20 to 30 mph with gusts up to 50 mph, mainly over the ridges. * IMPACTS...Power surges and localized power outages. Downed tree limbs. Unsecured outdoor objects will blow around. Driving may be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Review wind safety and preparedness information at weather.gov/safety/wind. && $$
573 WWUS71 KCTP 222342 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 742 PM EDT Fri Mar 22 2019 PAZ024>028-033>036-056-063-064-230045- /O.CAN.KCTP.WI.Y.0005.000000T0000Z-190323T0900Z/ Cambria-Blair-Huntingdon-Mifflin-Juniata-Somerset-Bedford-Fulton- Franklin-Perry-Cumberland-Adams- Including the cities of Johnstown, Altoona, Huntingdon, Mount Union, Lewistown, Mifflintown, Somerset, Bedford, McConnellsburg, Chambersburg, Newport, Carlisle, and Gettysburg 742 PM EDT Fri Mar 22 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in State College has cancelled the Wind Advisory. It will remain windy overnight, but gusts are expected to remain below Advisory criteria. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Mar 21, 11:59 PM EDT, 4 hours 20 minutes earlier.
Area forecast discussion, Mar 21, 11:59 PM EDT, 4 hours 20 minutes before
Area Forecast Discussion National Weather Service State College PA 1159 PM EDT Thu Mar 21 2019 .SYNOPSIS... Low pressure over Delmarva late this evening will lift northward and deepen overnight. This system will bring a soaking rain to the area along with some snow to the higher elevations before moving into eastern New England late tonight. In addition, winds will become gusty on Friday, as the low continues to lift northward on Friday. High pressure will return for Sunday with warmer temperatures on Sunday into Monday. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... Biggest story late this evening is rainfall over the southern tier and Lower Susq Valley where plenty of reports of 1.5-2.5 inches have been noted. This is bringing minor flooding issues to the southern tier with notable rises on area streams. Rain will persist over eastern sections of CWA through the overnight before the storm lifts into New England. Several river points will likely get close to flood stage, with updated forecasts issued as necessary. Some snow is also mixing in at higher elevations across the central mountains, with a coating already noted on the ridges around State College and even on webcams east of Breezewood. This snow won't amount to much, but light snow will develop over western/northern elevations as well in upslope flow, with light accums expected. Will need to keep an eye on northeast, where potential for a more notable elevation snow exists, with bigger threat off to our NE. Precipitation will taper off from south to north late tonight, as the best low level easterly winds lift north of the area. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/... For the second full day of spring, Friday will be miserable. The surface low will deepen along the New England coast as the upper low/trough digs down over the region. A strong NW flow will develop in the tightening gradient with wind gusts in the 35-45 mph range likely during the day. With the strong March sun and cold air aloft, any sun will result in convective showers. Any snow showers should be over by 12Z Saturday. I adjusted the grids to back off on the activity some after midnight Friday night. && .LONG TERM /SATURDAY THROUGH THURSDAY/... High pressure will build in for the weekend with drier conditions. After a cold day Saturday, Sunday will rebound back above normal as the high builds off to our SE. Models are in better agreement tonight with an approaching low and frontal system for Monday. It could be cold enough along the northern edge of the precip shield for some wet snow to fall, but as yet the models keep it only marginally cold so I hedged on the snow potential. With the passage of the wave and front, it will turn cooler and dryer through the middle of next week. && .AVIATION /04Z FRIDAY THROUGH TUESDAY/... Widespread rain event ongoing across central Pennsylvania this evening. Conditions generally MVFR to IFR across the area, with the exception of the far northwest, where KBFD is still VFR. Also of note, KJST is socked in with VLIFR conditions, with little expected improvements overnight. Short range models slowly pull rain off to the east overnight. Heaviest rain corridor will be situated across the eastern portions of the Susquehanna Valley region (in central Pennsylvania) by around 06z-08z. As colder air fills into the region, backside of the rain and rain showers will transition to snow and snow showers. Late overnight and into Saturday, KBFD and KJST could see rather persistent snow shower/snow conditions, with restrictions. Afternoon destabilization with cold advection could even produce a few low topped thunderstorms in the late morning and afternoon, but coverage far too low to mention in the TAFs. Winds will be the other factor Friday. Gusts in the 30-35 mph range look quite likely from mid/late morning, probably increasing as the day continues. .Outlook... Sat...Morning snow showers possible west and north. Diminishing winds. Sun...No significant weather expected. Mon...Restrictions in rain possible, mainly central and southern areas. Tue...No significant weather expected. && .CTP WATCHES/WARNINGS/ADVISORIES... Flood Watch until 8 AM EDT Friday for PAZ057>059-065-066. Flood Watch until 2 AM EDT Friday for PAZ036-063-064. && SYNOPSIS...Martin/RXR NEAR TERM...Martin/RXR SHORT TERM...Martin/RXR LONG TERM...La Corte AVIATION...Jung/Martin
Hazardous weather outlook, Mar 22, 1:56 AM EDT, 2 hours 23 minutes before
Hazardous Weather Outlook National Weather Service State College PA 156 AM EDT Fri Mar 22 2019 PAZ012-018-019-025>028-034-035-041-045-046-049>053-056-230600- Northern Clinton-Northern Centre-Southern Centre-Blair-Huntingdon- Mifflin-Juniata-Bedford-Fulton-Northern Lycoming-Southern Clinton- Southern Lycoming-Union-Snyder-Montour-Northumberland-Columbia-Perry- 156 AM EDT Fri Mar 22 2019 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Snow showers with heavier squalls are possible Friday afternoon. Wind gusts over 40 mph are likely Friday afternoon through Friday night. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ036-057>059-063>066-230600- Franklin-Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York-Lancaster- 156 AM EDT Fri Mar 22 2019 ...FLOOD WATCH IN EFFECT UNTIL 8 AM EDT THIS MORNING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Wind gusts over 40 mph are likely Friday afternoon into early Saturday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ004>006-010-011-017-024-033-037-042-230600- Warren-McKean-Potter-Elk-Cameron-Clearfield-Cambria-Somerset-Tioga- Sullivan- 156 AM EDT Fri Mar 22 2019 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Light snow accumulation may bring slippery travel to the higher elevations through Friday night. Snow showers with heavier squalls are possible Friday afternoon. Wind gusts over 40 mph are likely Friday afternoon through Friday night. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. MS
In the hours before
Local storm report, Mar 21, 10:35 PM EDT, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1035 PM EDT THU MAR 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM HEAVY RAIN QUINCY 39.80N 77.57W
03/21/2019 E2.00 INCH FRANKLIN PA SOCIAL MEDIA
24-HOUR RAINFALL.
&&
EVENT NUMBER CTP1901149
JRBLocal storm report, Mar 21, 10:39 PM EDT, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1039 PM EDT THU MAR 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1039 PM HEAVY RAIN MONTANDON 40.96N 76.86W
03/21/2019 M1.03 INCH NORTHUMBERLAND PA TRAINED SPOTTER
24-HOUR RAINFALL.
&&
EVENT NUMBER CTP1901150
JRBLocal storm report, Mar 22, 1:10 AM EDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
110 AM EDT FRI MAR 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM HEAVY RAIN GREENCASTLE 39.79N 77.73W
03/22/2019 M2.15 INCH FRANKLIN PA TRAINED SPOTTER
24-HOUR RAINFALL.
&&
EVENT NUMBER CTP1901151
JRBLocal storm report, Mar 22, 1:46 AM EDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
146 AM EDT FRI MAR 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 AM HEAVY RAIN NEW FRANKLIN 39.88N 77.64W
03/22/2019 M2.20 INCH FRANKLIN PA SOCIAL MEDIA
24-HOUR RAINFALL.
&&
EVENT NUMBER CTP1901152
JRBThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 9:17 PM EDT | Areal Flood Advisory | CTP | Adams, Cumberland, Franklin, York | 5 hr |
| Mar 21, 11:59 PM EDT | River Flood Warning | CTP | Cumberland, York | 30 hr |
| Mar 22, 2:10 AM EDT | Areal Flood Advisory | CTP | Adams, Lancaster, York | 3 hr |
| Mar 22, 5:54 AM EDT | River Flood Warning | CTP | Lebanon, Schuylkill | 16 hr |
| Mar 22, 1:48 PM EDT | Special Weather Statement | CTP | Bedford, Somerset | 27 min |
Nearby
Wind Advisories in Pennsylvania, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.